Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 232, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2006, 4:20 PM CDT for Logan County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 26, 2006, 5:01 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Logan County, IL
The radar
The Lincoln radar (KILX), 14 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:30 PM CDT | HAIL 1 | 2 S Mount Pulaski, IL | |
| Jun 26, 4:30 PM CDT | HAIL 2 | 5 S Mount Pulaski, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 262120 SVRILX ILC107-262215- /O.NEW.KILX.SV.W.0232.060626T2120Z-060626T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 420 PM CDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS. * UNTIL 515 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNT PULASKI...OR ABOUT 13 MILES SOUTHEAST OF LINCOLN...AND WAS MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT PULASKI... CHESTNUT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4013 8917 3992 8915 3993 8934 4013 8933 $$ BAK
2 follow-up statements
000 WWUS53 KILX 262141 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 441 PM CDT MON JUN 26 2006 ILC107-262215- /O.CON.KILX.SV.W.0232.000000T0000Z-060626T2215Z/ LOGAN- 441 PM CDT MON JUN 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN LOGAN COUNTY... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNT PULASKI...OR ABOUT 13 MILES SOUTHEAST OF LINCOLN...MOVING NORTHWEST AT 5 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CHESTNUT. MOUNT PULASKI. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4013 8917 3992 8915 3993 8934 4013 8933 $$ BAK
000 WWUS53 KILX 262201 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 500 PM CDT MON JUN 26 2006 ILC107-262210- /O.CAN.KILX.SV.W.0232.000000T0000Z-060626T2215Z/ LOGAN- 500 PM CDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY HAS BEEN CANCELLED... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4013 8917 3992 8915 3993 8934 4013 8933 $$ BAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:40 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 26, 3:40 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CDT MON JUN 26 2006 .DISCUSSION... MAIN CONCERN IS THE VARIOUS PERIODS OF STORMS OVER THE FIRST 3 DAYS. ALSO...THE POTENTIAL FOR SEVERE WEATHER TONIGHT AND WEDNESDAY. THE MODELS HAVE A GENERAL AGREEMENT ON THE DETAILS DUE TO THE PATTERN BEING RATHER STAGNANT/BLOCKED. THE NAM AND CANADIAN GLOBAL ARE IN CLOSER AGREEMENT... WITH THE GFS BEING A BIT MORE AGGRESSIVE. WILL LEAN TWRD NAM FOR DETAILS. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE DEEP COLD POOL HAS PROVIDE STEEP LAPSE RATES AND ENOUGH INSTABILITY FOR MARGINAL SEVERE STORMS SCATTERED OVER OUR CWA. COLD AIR FUNNELS HIGHLIGHTED THE ONSET...BUT HAVE TAMED DOWN AS THE AFTERNOON PROGRESSED. NO TOUCHDOWNS WERE REPORTED. MARGINAL SEVERE HAIL REPORTS HAVE DIMINISHED AS WELL. THE CENTER OF THE UPPER VORTEX IS VIRTUALLY DIRECTLY OVER OUR CWA...BUT THE BEST INSTABILITY IS IN OUR EASTERN CWA. STORMS ARE MOVING IN A SWIRL PATTERN AS A RESULT OF THE VORTEX PLACEMENT. THERE DOESNT APPEAR TO BE ANY THREAT FOR INCREASING SEVERITY TO THE STORMS...SO NO WATCH IS EXPECTED TONIGHT. WE SHOULD SEE THE STORMS CONTINUE TO DEVELOP THROUGH THE EVENING...THEN DIMINISH IN COVERAGE BY AROUND MIDNIGHT. I LEFT SOME ISOLATED WORDING IN FOR AFTER MIDNIGHT...BUT MOST AREAS SHOULD REMAIN DRY. TUESDAY MORNING WILL FEATURE A SHORT PERIOD OF RIDGING ALOFT...BEFORE THEN NEXT SHORTWAVE IN THE NORTHWEST FLOW DROPS SOUTHEAST INTO OUR CWA. THIS WILL PUT THE TIMING FOR STORMS MAINLY LATER TUESDAY AFTERNOON AND TUESDAY NIGHT. THAT PARTICULAR LOBE OF VORTICITY WILL BE IN TANDEM WITH A SURFACE COLD FRONT DROPPING SOUTH. IT APPEARS IT WILL LINGER ACROSS OUR CWA...AND BE A FOCUS FOR SURFACE TROUGHS TO MOVE ALONG THE REST OF THE WEEK. WEDNESDAY WILL BE MUCH LIKE TODAY...WITH THE COLD POOL SETTLING OVER ILLINOIS DURING THE DAY. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN HIGHLIGHTED BY SPC...PRIMARILY ALONG THE EAST TO WEST SURFACE FRONT THAT WILL LINGER ACROSS OUR CWA. LONG TERM...THURSDAY THROUGH MONDAY... THE LONG WAVE PATTERN APPEARS TO REMAIN BLOCKED UNTIL THE WEEKEND. THE MEAN TROUGH IN THE EAST AND THE RIDGE IN THE WEST WILL WEAKEN SLIGHTLY INTO THE WEEKEND...BUT THE OVERALL FLOW ACROSS ILLINOIS WILL REMAIN NORTHWEST. THIS BASICALLY MEANS THAT WE COULD SEE CONTINUED PERIODS OF SHOWERS AND STORMS AS H5 SHORTWAVES MOVE SOUTHEAST OVER THE RIDGE INTO ILLINOIS. ALSO...TEMPERATURES WILL NOT FLUCTUATE MUCH FROM DAY TO DAY...WITH SEASONAL NORMALS LIKELY THROUGH THIS FORECAST PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Jun 26, 11:56 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1156 AM CDT MON JUN 26 2006 ILZ038-043>046-052>057-061>063-066>068-071>073-271100- MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1156 AM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE... A NEARLY STATIONARY SURFACE BOUNDARY... AND MOIST UNSTABLE AIR WILL ALL INTERACT TO PRODUCE SCATTERED THUNDERSTORMS LATE THIS MORNING AND INTO THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE... WITH THE PRIMARY THREAT BEING LARGE HAIL. STORMS WILL TEND TO BE FOCUSED ALONG A WEAK SURFACE BOUNDARY EARLY ON... JUST WEST OF I-57... THEN WILL BECOME MORE SCATTERED AS THE AFTERNOON PROGRESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM PUSHES SLOWLY THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL BECOME STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION. CURRENTLY...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS ON WEDNESDAY COULD BECOME SEVERE...ALONG AND SOUTH OF INTERSTATE 72. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ILZ027>031-036-037-040>042-047>051-271100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1156 AM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL BRING THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL... BUT THE THREAT FOR SEVERE WEATHER IS EXPECTED TO BE OVER WEST CENTRAL ILLINOIS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM SLOWLY PUSHES THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL BECOME STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION. AT THIS TIME...NEITHER THE THUNDERSTORMS ON TUESDAY OR WEDNESDAY ARE EXPECTED TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE ALONG AND SOUTH OF INTERSTATE 72. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HARDIMAN/AUTEN
In the hours before
Special weather statement, Jun 26, 12:39 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1239 PM CDT MON JUN 26 2006 ILZ038-043>046-053>057-061>063-066>068-071>073-261945- MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1239 PM CDT MON JUN 26 2006 ...FUNNEL CLOUDS SIGHTED OVER CHAMPAIGN COUNTY... LAW ENFORCEMENT AND TRAINED SPOTTERS REPORTED FUNNEL CLOUDS OVER CHAMPAIGN COUNTY EARLY THIS AFTERNOON. ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS MUCH OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS THAT FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A PRE-EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION. IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE GROUND. BAK
Local storm report, Jun 26, 3:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL OWANECO 39.48N 89.19W
06/26/2006 E1.00 INCH CHRISTIAN IL EMERGENCY MNGR
&&
BARKERLocal storm report, Jun 26, 4:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 1 NW NIANTIC 39.86N 89.18W
06/26/2006 E0.88 INCH MACON IL FIRE DEPT/RESCUE
1.5 MILES NORTHWEST OF NIANTIC. REPORTED BY COUNTY ESDA
FROM FIRE DEPT.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 63 min |
| Jun 26, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Jun 26, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 29 min |
| Jun 26, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 55 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 40 min |
| Jun 26, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 53 min |
| Jun 26, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 62 min |
| Jun 26, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 54 min |
| Jun 26, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.